Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
189 Doctors are Online

What causes bleeding of eye after cataract surgery?

User rating for this question
Very Good
Answered by

Practicing since : 2003
Answered : 5709 Questions
I recently had cataract surgery- my eye is bleeding what should I do?
Posted Fri, 28 Mar 2014 in General Health
Answered by Dr. Dadapeer K 1 hour later
Brief Answer: Need to know bleeding is inside or outside Detailed Answer: Hello Welcome to health care magic I am Dr Dadapeer K an ophthalmologist and I answer health problems related to eye. It seems from the history that you have undergone cataract surgery recently and following surgery you are having bleeding from the eye. Bleeding from the eye following cataract surgery is uncommon but still we come across few cases with bleeding and collection of blood inside the eye in the anterior chamber, part between cornea and lens and it is called as hyphema. Most of the time it is self resolving condition and it get absorbed over 2-4 weeks. However for more severe cases second surgery in the form of anterior chamber wash is required. If the bleeding is from the incision site then it may require cautery to prevent bleeding. Sometimes and more commonly we see collection of blood outdide the eye under conjunctiva near the incision site called as subconjuncyival hemorrhage and it is very common condition and it will resolve over 2-4 weeks and no treatment is required. Hence I need to know to which type your bleeding belongs to, whether it is bleefing into the eye or outside the eye. So please answer the following questions so that I can answer you more accurately. Mention the date of surgery Vision in the operated eye Bleeding is outside or inside the eye If possible do send a photo of the eye Hope the information is helpful to you. Thank you
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor